Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

April 28, 20114 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Apr 28, 2011, 12:45 PM EDT for 4 counties in Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2011, 12:45 PM EDT (16:45 UTC)
Expired
Apr 28, 2011, 1:45 PM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly

Counties Bucks County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 75 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 4.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
1.3
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WWUS81 KPHI 281645
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1245 PM EDT THU APR 28 2011

DEZ001-NJZ009-013-015>019-PAZ067>071-281745-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-HUNTERDON NJ-
MERCER NJ-MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-WESTERN MONMOUTH NJ-
1245 PM EDT THU APR 28 2011

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CHESTER...DELAWARE...GLOUCESTER...HUNTERDON...MERCER...MONMOUTH...
MONTGOMERY...NEW CASTLE...PHILADELPHIA AND SALEM COUNTIES...

AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF WILMINGTON...MOVING NORTHEAST AT
65 MPH. THE THUNDERSTORM WILL BE NEAR CHESTNUT HILL...BROOMALL AROUND
100 PM...ORELAND...WILLOW GROVE AROUND 115 PM...LAMBERTVILLE AND NEW
HOPE AROUND 130 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4056 7516 4016 7456 3972 7554 3989 7576

$$

HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 28, 11:44 AM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 28, 11:44 AM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1144 AM EDT THU APR 28 2011

.SYNOPSIS...
A STRONG COLD FRONT IN EASTERN PENNSYLVANIA WILL MOVE TO THE MID
ATLANTIC COAST BY THIS EVENING. ANOTHER BUT WEAKER COLD FRONT WILL
MOVE THROUGH THE REGION FRIDAY. HIGH PRESSURE WILL BUILD INTO THE
REGION FRIDAY NIGHT AND SATURDAY. A WARM FRONT MAY APPROACH DURING
SUNDAY, AND THE ASSOCIATED COLD FRONT IS FORECAST TO AFFECT OUR
AREA MONDAY INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PLEASE SEE RADAR WARNINGS AND STATEMENTS FOR SHORT BOWING SEGMENTS
IN THE WATCH 253 AREA.

CONSIDERATION WAS GIVEN TO A WIND ADVISORY...BUT WITH CONVECTIVE
WATCHES NOW IN PLACE...WIND EVENTS WILL BE HANDLED WITH
CONVECTIVE PRODUCTS TODAY.

SEE THE HYDROLOGY SECTION BELOW FOR DETAILS ON THE PREVIOUSLY-
ISSUED FLASH FLOOD WATCH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THE FRONT WILL MOVE OFFSHORE THIS EVENING WITH RESIDUAL RAIN
CHANCES EAST EARLY...OTHERWISE DRY OVERNIGHT. THEN...WITH A
FOLLOW-ON WEAK SURFACE COLD FRONT ACCOMPANIED BY A TROUGH ALOFT
FRIDAY...A SLIGHT CHANCE OF SHOWERS WAS RE-INTRODUCED INTO THE
FORECAST FOR FRIDAY. DRY WEATHER FRIDAY NIGHT WILL BE DUE TO
BUILDING HIGH PRESSURE, CONTINUING THROUGH SATURDAY. TEMPERATURES
WILL RETURN TO NEAR NORMAL FRIDAY AND THEN BE A BIT WARMER FOR
SATURDAY. OVERALL...MODEL TEMPERATURE GUIDANCE WAS CLOSE AND
ACCEPTED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AT THE START OF THE LONG TERM PERIOD, THE MODELS ARE IN GENERAL
AGREEMENT OF PLACING SURFACE HIGH PRESSURE OVER THE EASTERN MIDDLE
ATLANTIC STATES AND EXTENDING OUT INTO THE ATLANTIC. THROUGH THE
DAYTIME SUNDAY, THIS HIGH IS EXPECTED TO GRADUALLY PUSH FARTHER
OFFSHORE. MEANWHILE FARTHER NORTH, THE MODELS INDICATE THAT AN AREA
OF LOW PRESSURE WILL BE SLIDING ACROSS SOUTHERN CANADA. A WARM FRONT
ASSOCIATED WITH THIS LOW MAY MOVE THROUGH THE FORECAST AREA DURING
MONDAY. A COLD FRONT IS THEN EXPECTED TO TRACK THROUGH THE AREA BY
LATE ON TUESDAY. BY WEDNESDAY, THE MODELS DEPICT THE COLD FRONT
TRACKING FARTHER AWAY FROM THE COAST AND HIGH PRESSURE BEGINNING TO
BUILD IN FROM THE WEST.

SLIGHT CHANCE TO CHANCE POPS ARE MAINTAINED IN THE FORECAST FOR LATE
SUNDAY INTO MONDAY WITH THE WARM FRONT APPROACHING. WITH THE
APPROACH OF THE COLD FRONT ON TUESDAY, POPS ARE INCREASED AND
THUNDERSTORMS ARE MAINTAINED IN THE FORECAST FOR THE LATTER HALF OF
TUESDAY. FOR THE MOST PART, HPC GUIDANCE WAS USED FOR TEMPERATURES
THROUGH THE LONG TERM, WITH SOME LOCAL ADJUSTMENTS.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

REST OF TODAY...VFR CIGS VARIABLE IFR IN BANDS/CLUSTERS OF
SHOWERS/TSTMS.

GRADIENT SSW WIND 12 TO 25 KTS WITH GUSTS 30-40 KTS THIS MORNING
WITH STRONGEST SUSTAINED WINDS AND GUSTS FROM KTTN/KPNE/KPHL/ILG
SEWD TO KACY AND KMIV. LLWS THIS MORNING AS IN TAFS. NON CONVECTIVE
GRADIENT WIND AND GUSTS DIMINISH SLOWLY AFTER 16Z.

SHORT LINE SEGMENTS OF SVR TSTMS TODAY. A SEVERE TSTM WATCH IS IN
EFFECT.

COOL FRONTAL TIMING. ALREADY CFP KRDG...RANGE TO NEAR 0000 UTC AT
KACY.

TONIGHT...ANY LEFTOVER MVFR CEILING ALONG THE COAST SHOULD BECOME
VFR AFTER 0200-0400 UTC...AS THE MOISTURE BECOMES MIXED OUT BEHIND
THE FRONT.

OUTLOOK...
FRIDAY...VFR. A SECONDARY COLD FRONT/TROUGH MAY BE THE FOCUS FOR
CONVECTIVE DEVELOPMENT...BUT AT THIS POINT THE LOW LEVELS COULD BE
TOO DRY TO SUPPORT PRECIPITATION. WLY GUSTS TO 25 KTS DURING THE
DAYLIGHT HOURS.

SATURDAY...VFR WITH HIGH PRESSURE AND LIGHTER WIND THAN FRIDAY.

SUNDAY...A WARM FRONT MAY TRY TO MOVE NORTH...BUT AT THIS POINT
IT WOULD APPEAR AS THOUGH CONDITIONS WILL REMAIN VFR.

MONDAY...A COLD FRONT SHOULD ARRIVE AROUND MONDAY.

&&

.MARINE...
STRONG SCA IN PROGRESS MUCH OF THE WATERS. CONVERTED TO A GALE
ALONG ALL THE DEL COAST AND S 2/3RDS NJ COAST...THRU 20Z WHERE
FORESEE BEST MOMENTUM TRANSFER THRU 17Z AND THEREAFTER...POTENTIAL
FOR SVR 17Z-20Z. TOO MUCH WIND IN DEL TO CONT AS SCA AT 15Z.

WEST WINDS ..INDEPENDENT OF THE CONVECTION....MAY BRIEFLY GUST TO
NEAR 30 KNOTS WITH THE PASSAGE OF THE COLD FRONT...BUT GRADIENT
DROPS OFF FAIRLY QUICKLY BEHIND IT. IT IS POSSIBLE THAT WINDS MAY
GUST TO SMALL CRAFT LEVELS INTO THE EVENING...AND THE SMALL CRAFT
ADVISORY ENDING TIME MAY NEED TO BE PUSHED BACK ON DELAWARE BAY
FOR THIS.

ON THE OCEAN WATERS...SEAS WILL REMAIN HIGH AS THE LONG DURATION
SOUTHERLY SWELL PRODUCES WAVES IN EXCESS OF 10 FEET THIS AFTERNOON
INTO TONIGHT. IT COULD TAKE WELL INTO FRIDAY NIGHT FOR THE SEAS TO
COME DOWN BELOW 5 FEET ON THE OCEAN...AND THE SMALL CRAFT ADVISORY
ON THE OCEAN MAY NEED TO BE EXTENDED INTO FRIDAY TO ACCOUNT FOR
THIS.

FOR FRIDAY...THE SURFACE GRADIENT TIGHTENS AS A SECONDARY COLD FRONT
OR TROUGH CROSSES THE WATERS. SMALL CRAFT GUSTS ARE POSSIBLE FRIDAY
AFTERNOON INTO FRIDAY EVENING. THE GRADIENT SHOULD START TO COME
DOWN LATER FRIDAY NIGHT AND SATURDAY MORNING. AFTER THIS...SMALL
CRAFT CONDITIONS ARE NOT EXPECTED THROUGH SUNDAY.

A DEVELOPING SOUTH TO SOUTHWEST FLOW DEVELOPING AHEAD OF A COLD
FRONT SUNDAY NIGHT INTO MONDAY COULD RESULT IN SMALL CRAFT WIND
GUSTS OVER ALL WATERS...AND SMALL CRAFT SEAS OVER THE OCEAN. THE
BEST CHANCE OF SMALL CRAFT GUSTS SHOULD LATE SUNDAY NIGHT AND MONDAY
MORNING.

&&

.HYDROLOGY...
AS OF 1535Z...BLAKESLEE 1.98 INCHES. STODDARTSVILLE 1.95 BERNE
1.7 ARE THE THREE HIGHEST REPORTS SO FAR. STILL NO REPORTS OVER 2
INCHES FOR THE PNS.

PLS SEE WARNINGS AND STMTS.

00Z MODEL GUIDANCE HAS SLIGHTLY LOWERED FORECAST RAIN AMOUNTS FOR
OUR NORTHERN AREAS, BUT EVEN SO RAIN AMOUNTS OF ONE HALF TO ONE
INCH...LOCALLY ONE AND A HALF INCHES...ARE STILL EXPECTED TODAY.
AS PRECIPITABLE WATER VALUES ARE 1.50 TO 1.75 INCHES. BOUNDARY
LAYER THETA E CONVERGENCE APPEARS TO BE VERY STRONG OVER OUR WATCH
AREA. FOR THESE REASONS THE FLASH FLOOD WATCH WILL BE MAINTAINED
AS IT IS CURRENTLY CONSTITUTED GEOGRAPHICALLY...EXCEPT BROUGHT
FORWARD IN TIME TO ACCOUNT FOR RAIN DEVELOPING INTO OUR WESTERN
SECTIONS EARLY THIS MORNING.

RIVERS AND STREAMS CONTINUE TO RUN HIGH FROM RAINS EARLIER THIS
MONTH, AND SOME QUICK RESPONDING RIVERS AND STREAMS COULD REACH OR
EXCEED BANKFULL. IT APPEARS THAT THE HEAVIEST RAINFALL WILL BE
CONCENTRATED OVER A RELATIVELY SHORT PERIOD OF TIME OF A FEW
HOURS...AND THIS COULD LEAD TO SOME FLASH FLOODING OVER PORTIONS
OF THE WATCH AREA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ054-055-
     061-062.
NJ...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NJZ001-
     007>010-012-015.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ430-431-
     452>455.
     SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ450-451.

&&

SYNOPSIS...GORSE/NIERENBERG
NEAR TERM...O'HARA
SHORT TERM...NIERENBERG
LONG TERM...KLINE
AVIATION...DRAG
MARINE...DRAG 1144A
HYDROLOGY...1144A
Hazardous weather outlook, Apr 28, 11:16 AM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1116 AM EDT THU APR 28 2011

NJZ001-007>010-012-015-PAZ055-062-291530-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-MONROE-
NORTHAMPTON-
1116 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND
BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS
COULD CONTAIN GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ054-061-291530-
CARBON-LEHIGH-
1116 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND
BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS
COULD CONTAIN GUSTY WINDS AND HAIL. THE REGION IS IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-PAZ067>071-
291530-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
1116 AM EDT THU APR 28 2011

...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND
BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS
COULD CONTAIN GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ060-291530-
BERKS-
1116 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND
BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS
COULD CONTAIN GUSTY WINDS AND HAIL. THE REGION IS IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-291530-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1116 AM EDT THU APR 28 2011

...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND
BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS
COULD CONTAIN GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-291530-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1116 AM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND
BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS
COULD CONTAIN GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-291530-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1116 AM EDT THU APR 28 2011

...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND
BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS
COULD CONTAIN GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 28, 12:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1229 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND GST SHIP JOHN SHOAL NOS     39.30N  75.38W
04/28/2011  M58 MPH          ANZ430             NJ   SHIP

&&

EVENT NUMBER PHI1100113

WD
Special weather statement, Apr 28, 12:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1229 PM EDT THU APR 28 2011

DEZ001-002-NJZ016>019-021-022-027-281730-
ATLANTIC NJ-CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ-KENT DE-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
1229 PM EDT THU APR 28 2011

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON...
CAMDEN...CUMBERLAND...GLOUCESTER...KENT...NEW CASTLE AND SALEM
COUNTIES...

AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF MIDDLETOWN...MOVING NORTHEAST AT
55 MPH. THE THUNDERSTORM WILL BE NEAR ALLOWAY...SEABROOK FARMS AROUND
1245 PM...ELMER...CLAYTON AROUND 100 PM...WILLIAMSTOWN AND
CHESILHURST AROUND 115 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3936 7520 3931 7533 3939 7545 3943 7548
      3946 7555 3950 7557 3952 7554 3958 7554
      3958 7556 3946 7558 3942 7553 3935 7548
      3932 7543 3929 7542 3922 7564 3949 7575
      3997 7486 3964 7459

HEAVENER
Special weather statement, Apr 28, 12:34 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1234 PM EDT THU APR 28 2011

DEZ001>003-MDZ015-020-NJZ016-017-021>023-281730-
ATLANTIC NJ-CAPE MAY NJ-CAROLINE MD-CUMBERLAND NJ-GLOUCESTER NJ-
INLAND SUSSEX DE-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-SALEM NJ-
1234 PM EDT THU APR 28 2011

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...CAPE MAY...
CAROLINE...CUMBERLAND...GLOUCESTER...KENT...NEW CASTLE...QUEEN
ANNE'S...SALEM AND SUSSEX COUNTIES...

AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES EAST OF CENTERVILLE...MOVING NORTHEAST
AT 50 MPH. THE THUNDERSTORM WILL BE NEAR WYOMING...RODNEY VILLAGE
AROUND 1245 PM...DOVER...KENT ACRES AROUND 100 PM...FAIRTON...
CEDARVILLE AROUND 115 PM...ROSENHAYN AND BRIDGETON AROUND 130 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3902 7601 3939 7551 3928 7540 3932 7537
      3941 7547 3965 7514 3936 7471 3918 7499
      3920 7507 3917 7513 3920 7519 3923 7518
      3929 7527 3930 7533 3934 7535 3927 7540
      3924 7538 3909 7540 3898 7529 3874 7565

HEAVENER
Special weather statement, Apr 28, 12:38 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1238 PM EDT THU APR 28 2011

NJZ008>010-012-015-PAZ069-281730-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
1238 PM EDT THU APR 28 2011

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...HUNTERDON...MERCER...
MIDDLESEX...MORRIS AND SOMERSET COUNTIES...

AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS TRACKING ACROSS THE REGION FROM SOUTHWEST TO
NORTHEAST. THESE STORMS ARE MOVING TO THE NORTHEAST AT 55 MPH.

WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4012 7495 4055 7517 4097 7455 4082 7433
      4079 7436 4073 7437 4067 7445 4065 7445
      4066 7440 4064 7440 4059 7444 4060 7431
      4058 7428

FORECASTER: GORSE
Special weather statement, Apr 28, 12:42 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1242 PM EDT THU APR 28 2011

DEZ001-002-MDZ008-012-015-019-020-NJZ016>018-021-022-PAZ067-070-071-
281745-
ATLANTIC NJ-CAMDEN NJ-CAROLINE MD-CECIL MD-CHESTER PA-CUMBERLAND NJ-
DELAWARE PA-GLOUCESTER NJ-KENT MD-KENT DE-NEW CASTLE DE-
PHILADELPHIA PA-QUEEN ANNE'S MD-SALEM NJ-TALBOT MD-
1242 PM EDT THU APR 28 2011

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAMDEN...CAROLINE...
CECIL...CHESTER...CUMBERLAND...DELAWARE...GLOUCESTER...KENT...NEW
CASTLE...PHILADELPHIA...QUEEN ANNE'S...SALEM AND TALBOT COUNTIES...

AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF ELKTON TO 18 MILES NORTHWEST OF EASTON...MOVING NORTHEAST AT 75
MPH. THE THUNDERSTORMS WILL BE NEAR ELSMERE...STANTON AROUND 100
PM...MORTON...CLIFTON HEIGHTS AROUND 115 PM...DREXEL HILL...TROUT
LAKE AROUND 130 PM...WENONAH AND BELLMAWR AROUND 145 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3905 7631 3900 7618 3915 7628 3932 7619
      3944 7600 3953 7599 3964 7617 4007 7547
      3967 7474 3932 7536 3948 7556 3950 7557
      3958 7554 3958 7556 3946 7558 3929 7542
      3895 7604 3890 7621 3894 7624 3886 7638

HEAVENER
Special weather statement, Apr 28, 12:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1245 PM EDT THU APR 28 2011

DEZ001-NJZ009-013-015>019-PAZ067>071-281745-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-HUNTERDON NJ-
MERCER NJ-MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-WESTERN MONMOUTH NJ-
1245 PM EDT THU APR 28 2011

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CHESTER...DELAWARE...GLOUCESTER...HUNTERDON...MERCER...MONMOUTH...
MONTGOMERY...NEW CASTLE...PHILADELPHIA AND SALEM COUNTIES...

AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF WILMINGTON...MOVING NORTHEAST AT
65 MPH. THE THUNDERSTORM WILL BE NEAR CHESTNUT HILL...BROOMALL AROUND
100 PM...ORELAND...WILLOW GROVE AROUND 115 PM...LAMBERTVILLE AND NEW
HOPE AROUND 130 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4056 7516 4016 7456 3972 7554 3989 7576

HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 6:12 AM EDTSpecial Weather StatementPHIGloucester, Salem63 min
Apr 28, 6:56 AM EDTSevere Thunderstorm WarningPHIHunterdon, Warren34 min
Apr 28, 7:35 AM EDTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more55 min
Apr 28, 9:00 AM EDTSpecial Weather StatementPHIMonmouth60 min
Apr 28, 9:02 AM EDTSpecial Marine WarningPHI26 min
Apr 28, 10:10 AM EDTGale WarningPHI5 hr
Apr 28, 10:25 AM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Sussex, Warren50 min
Apr 28, 10:48 AM EDTAreal Flood AdvisoryPHIHunterdon, Sussex, Warren3 hr
Apr 28, 10:57 AM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Somerset, Warren63 min
Apr 28, 10:58 AM EDTTornado WarningPHIHunterdon, Warren32 min
Apr 28, 11:11 AM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset, Sussex, Warren64 min
Apr 28, 11:15 AM EDTAreal Flood AdvisoryPHIMercer, Middlesex, Morris, Somerset4 hr
Apr 28, 11:22 AM EDTTornado WarningPHIHunterdon, Morris, Sussex, Warren23 min
Apr 28, 11:45 AM EDTTornado WarningPHIMorris30 min
Apr 28, 12:06 PM EDTSpecial Marine WarningPHI43 min
Apr 28, 12:29 PM EDTSpecial Weather StatementPHICamden, Gloucester, Salem61 min
Apr 28, 12:34 PM EDTSpecial Weather StatementPHICumberland56 min
Apr 28, 12:38 PM EDTSpecial Weather StatementPHIHunterdon, Morris, Somerset52 min
Apr 28, 12:42 PM EDTSpecial Weather StatementPHIGloucester, Salem63 min
Apr 28, 1:13 PM EDTSpecial Weather StatementPHIAtlantic, Cape May62 min
Apr 28, 1:23 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Cumberland, Gloucester, Salem103 min
Apr 28, 1:44 PM EDTSpecial Marine WarningPHI91 min
Apr 28, 2:02 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester41 min
Apr 28, 2:11 PM EDTAreal Flood AdvisoryPHIBurlington, Monmouth, Ocean94 min
Apr 28, 2:27 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean41 min
Apr 28, 2:42 PM EDTSpecial Marine WarningPHI63 min
Apr 28, 2:55 PM EDTSpecial Weather StatementPHIMonmouth65 min
Apr 28, 5:04 PM EDTSpecial Weather StatementPHICape May56 min
Apr 28, 6:03 PM EDTSpecial Marine WarningPHI57 min
Apr 28, 6:22 PM EDTSpecial Weather StatementPHICape May53 min
Apr 28, 6:37 PM EDTSpecial Marine WarningPHI53 min
Apr 28, 4:24 AM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh, Northampton66 min
Apr 28, 4:36 AM EDTSevere Thunderstorm WarningPHIBerks, Carbon, Lehigh, Monroe, Northampton54 min
Apr 28, 5:31 AM EDTSpecial Weather StatementPHICarbon, Monroe59 min
Apr 28, 5:49 AM EDTSpecial Weather StatementPHICarbon56 min
Apr 28, 5:58 AM EDTAreal Flood AdvisoryPHIBerks, Carbon, Lehigh, Monroe, Northampton3 hr
Apr 28, 6:18 AM EDTSevere Thunderstorm WarningPHICarbon, Monroe57 min
Apr 28, 6:23 AM EDTSpecial Weather StatementPHIBerks, Chester, Lehigh, Montgomery52 min
Apr 28, 7:06 AM EDTFlash Flood WarningPHICarbon, Monroe6 hr
Apr 28, 8:17 AM EDTSpecial Weather StatementPHIBerks58 min
Apr 28, 8:55 AM EDTSevere Thunderstorm WarningPHIBerks, Lehigh65 min
Apr 28, 8:59 AM EDTAreal Flood AdvisoryPHIBerks, Lehigh4 hr
Apr 28, 9:11 AM EDTSpecial Weather StatementPHICarbon, Monroe49 min
Apr 28, 9:33 AM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Monroe, Northampton57 min
Apr 28, 10:00 AM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery60 min
Apr 28, 12:03 PM EDTSpecial Weather StatementPHIMontgomery, Philadelphia57 min
Apr 28, 12:11 PM EDTSevere Thunderstorm WarningPHIBucks, Chester, Delaware, Montgomery31 min
Apr 28, 9:55 AM EDTRiver Flood WarningPHICecil, Harford66 hr
Apr 28, 11:32 AM EDTSpecial Weather StatementPHICaroline, Queen Anne's, Talbot58 min
Apr 28, 11:37 AM EDTSevere Thunderstorm WarningPHICaroline, Cecil, Kent, Queen Anne's53 min
Apr 28, 5:38 PM EDTSevere Thunderstorm WarningPHICaroline39 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.